Evidence map›Paper›PMID 31798860›Full record

ArticleEuropean journal of hospital pharmacy : science and practice2019

Metronidazole- and levofloxacin-induced psychotic disorders in chronic kidney patient.

Radmila Veličković-Radovanović, Aleksandra Catić-Đorđević, Katarina Dinić, Jasmina Radivojević, Olivera Žikić, Tatjana Cvetković, Branka Mitić

Open access · greenAbstract readCase Reports
In one paragraph

Article in European journal of hospital pharmacy : science and practice, 2019. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 4 papers.

0numbers the graph read from it
0cells of the map it votes in
4citing papers in PubMed
0.4field-weighted citation impact, top 37% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

4 citing papers in PubMed, 7 citations in OpenAlex.

  1. Metronidazole-associated mood changes: A case report.Exploratory research in clinical and social pharmacy · 2026
    Article
  2. Depressive and Other Adverse CNS Effects of Fluoroquinolones.Pharmaceuticals (Basel, Switzerland) · 2023
    Review
  3. Management of a rare case of metronidazole-induced encephalopathy presenting as posterior reversible encephalopathy syndrome: a case report.Neurological sciences : official journal of the Italian Neurological Society and of the Italian Society of Clinical Neurophysiology · 2023
    Article
  4. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

7 authors at 1 institution in 1 country.

Radmila Veličković-RadovanovićDepartment of Pharmacy, Faculty of Medicine, University of Nis, Nis, Serbia.
Aleksandra Catić-ĐorđevićDepartment of Pharmacy, Faculty of Medicine, University of Nis, Nis, Serbia.
Katarina DinićDepartment of Pharmacy, Faculty of Medicine, University of Nis, Nis, Serbia.
Jasmina RadivojevićClinic of Nephrology, Clinical Centre Nis, Nis, Serbia.
Olivera ŽikićDepartment of Pharmacy, Faculty of Medicine, University of Nis, Nis, Serbia.
Tatjana CvetkovićDepartment of Pharmacy, Faculty of Medicine, University of Nis, Nis, Serbia.
Branka MitićDepartment of Pharmacy, Faculty of Medicine, University of Nis, Nis, Serbia.
University of Nis · RS

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

We present a case which reports the occurrence of psychotic disorders after metronidazole and levofloxacin therapy in a chronic kidney patient while being treated for enterocolitis and urinary infection. A 48-year-old female was admitted to a hospital for the placement of a peritoneal dialysis catheter due to indicated peritoneal dialysis. During admission, symptoms of enterocolitis and urinary infection had occurred, so metronidazole and levofloxacin were introduced into therapy, respectively. After 4 days of metronidazole and 3 days of levofloxacin therapy, the patient became confused, disoriented, with signs of delirium. Since the diagnosis of psychoorganic disorder was made, the therapy with lorazepam and haloperidol was initiated, while metronidazole and levofloxacin were discontinued. Complete recovery 4 days after discontinuation indicates that the patient has experienced antibiotics-induced neurotoxicity. This is the first report of expressed neurotoxicity after the combination of metronidazole and levofloxacin in chronic kidney patients.

Indexed as

adverse effectschronic kidney diseaselevofloxacinmetronidazolepsychotic disorders

Identifiers

PMID31798860
PMCPMC6855880
OpenAlexW2892564698

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.